Alert archive / Alabama / Flash Flood Warnings in 2020

Flash Flood Warning 6, NWS Birmingham, AL

February 10, 20206 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Feb 10, 2020, 2:30 PM CST for 6 counties in Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 10, 2020, 2:30 PM CST (20:30 UTC)
Expired
Feb 10, 2020, 8:30 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Etowah County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 3:30 PM CSTFLASH FLOOD1 Ne West End-Cobb Town, ALSEVERAL ROADWAYS IN WESTERN AND NORTHERN PARTS OF ANNISTON ARE FLOODED, INCLUDING BLACK STREET, GURNEE AVE, DUNCAN AVE, AND WEST 15TH ST.
Feb 10, 4:00 PM CSTFLASH FLOOD1 Wsw Oxford Lake, ALPORTIONS OF RECREATION DR FLOODED IN OXFORD.
Feb 10, 5:23 PM CSTFLASH FLOOD4 Nne Sand Rock, ALPORTIONS OF CR 109 REPORTED TO BE WASHING AWAY, AND WATER COVERING PORTIONS OF CR 53.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WGUS54 KBMX 102030
FFWBMX
ALC009-015-019-055-115-121-110230-
/O.NEW.KBMX.FF.W.0006.200210T2030Z-200211T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
230 PM CST Mon Feb 10 2020

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Talladega County in east central Alabama...
  Blount County in central Alabama...
  Calhoun County in east central Alabama...
  Etowah County in northeastern Alabama...
  St. Clair County in central Alabama...
  Cherokee County in northeastern Alabama...

* Until 830 PM CST Monday.

* At 228 PM CST, Doppler radar indicated heavy rain and 
  thunderstorms producing across the warned area. Up to two inches 
  of rain have already fallen. Flash flooding is ongoing or expected 
  to begin shortly. Saturated soils still exist from previous 
  flooding in these areas.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Gadsden, Anniston, Oxford, Talladega, Sylacauga, Pell City,
  Jacksonville, Leeds, Moody, Rainbow City, Oneonta, Attalla,
  Childersburg, Piedmont, Hokes Bluff, Springville, Odenville,
  Centre, Cedar Bluff and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3397 8540 3388 8564 3365 8564 3350 8590
      3330 8598 3329 8612 3310 8618 3310 8649
      3335 8634 3350 8638 3356 8655 3377 8654
      3384 8676 3382 8695 3387 8696 3425 8651
      3410 8630 3418 8619 3420 8584 3453 8552

FLASH FLOOD...RADAR INDICATED

$$

56
1 follow-up statement
884 
WGUS74 KBMX 102210
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
410 PM CST Mon Feb 10 2020

ALC009-015-019-055-115-121-110230-
/O.CON.KBMX.FF.W.0006.000000T0000Z-200211T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Talladega AL-Blount AL-Calhoun AL-Etowah AL-St. Clair AL-Cherokee AL-
410 PM CST Mon Feb 10 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
TALLADEGA...BLOUNT...CALHOUN...ETOWAH...ST. CLAIR AND CHEROKEE
COUNTIES...

At 409 PM CST, Doppler radar indicated heavy rain falling across the 
warned area. Over two inches of rain have already fallen onto alread 
saturated ground. Areas of flash flooding are expected to persist as 
more rain moves through the area.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Gadsden, Anniston, Oxford, Talladega, Sylacauga, Pell City,
Jacksonville, Leeds, Moody, Rainbow City, Oneonta, Attalla,
Childersburg, Piedmont, Hokes Bluff, Springville, Odenville, Centre,
Cedar Bluff and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3397 8540 3388 8564 3365 8564 3350 8590
      3330 8598 3329 8612 3310 8618 3310 8649
      3335 8634 3350 8638 3356 8655 3377 8654
      3384 8676 3382 8695 3387 8696 3425 8651
      3410 8630 3418 8619 3420 8584 3453 8552

FLASH FLOOD...RADAR INDICATED

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 12:20 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 10, 12:20 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1220 PM CST Mon Feb 10 2020

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
/Updated at 1110 AM CST Mon Feb 10 2020/
Mesoscale Update.

/Areas of flooding likely as a band of heavy rain sets up near &
north of Interstate 20; marginal risk of a severe storm/

At 17:10Z/11:10AM, training rainfall was in progress across a good
chunk of the area, with a notable flood threat focused near and
north of Interstate 20 where a *high risk* of flash flooding has
been outlooked by the WPC. This is the primary concern through
tonight.

Observed 12Z soundings from BMX/JAN as well as forecast
soundings indicate low amounts of MU-CAPE available within this
axis of precipitation. This combined with a southwesterly
transport of anomalous precipitable water, 40-knot low-level jet
& shortwave impulses aloft will result in areas of embedded heavy
rain & a few storms. Such activity will aid in focused areas of
high rain rates & enhanced flood risk. Persons should be alert &
ready to respond to flooding to protect life and property. Travel
should also be done very cautiously, especially after nightfall.

The severe threat today is questionable given the mode of
convection and tendency for storms to be elevated; however, some
guidance shows that a pool of SB- CAPE will advect northward &
reside up against the southern perimeter of the boundary across
the southwest part of our area. There's a good amount of
background shear in place which could help organize some stronger
cores. I think the overall scenario by a few members may be a bit
overdone & prefer to side with the more tempered guidance. So,
will maintain the marginal risk but extend the end time to 6PM
this evening.

89^GSatterwhite

Previous Short Term.
/Updated at 355 AM CST Mon Feb 10 2020/
Through Tuesday.

Wet and stormy conditions through the area today through Tuesday.
Through collaboration with WPC and other surrounding forecast
offices, WPC has increased their Day 1 Excessive Rain Outlook to
High. Specifically, we are wanting to emphasize flash flooding for
the areas in the high risk. So to continue with this messaging we
have decided to shift over to a Flash Flood Watch. This has actually
cancelled the Flood Watch and issued a NEW Flash Flood Watch. We are
still expecting flooding and still could see a prolonged flood event
before all is said and done. However, there does appear to several
bands that will develop over the region and slide across the watch
area, particularly this afternoon. With somewhat enhanced lift and
very high precipitable water (rain rates), ongoing river flooding,
streams backlogged, and very saturated grounds, we could potentially
see flooding in areas that do not typically see flash flooding.
Flooding concerns continue into tonight and tomorrow, especially
overnight as another training band will try to set up along the I-20
corridor. This could be particularly dangerous to the Tuscaloosa and
Birmingham areas.

Some uncertainties to all of this would be the exact setup of the
training over the next 12 to 36 hours, but not on the rain itself.
We could see average of 4 to 6 inches of rain over 36 hours, of
which 2 to 3 inches of that occur over a 3 to 6 hour window. Thus
the concern shifting to more of a flash flooding scenario. Rainfall
will try to exit the region Tuesday afternoon, but we will continue
to see scattered to numerous showers/storms through Tuesday night.

Also there is a marginal concern for a severe storm or two this
morning into early afternoon. The main concerns here will be
damaging winds, however, there is a non zero threat for a tornado
and it can not be ruled out as the instability is highest late morning
into the afternoon. Again main focus the forecast will be the
flooding.

16

.LONG TERM...
/Updated at 355 AM CST Mon Feb 10 2020/
Wednesday through Monday.

The main story for the extended will be the potential for severe
storms Wednesday evening through the overnight hours.

A trough digs through the Central Plains early Wednesday and a
surface low develops in Southern Texas. The low is expected the lift
quickly northeastward through the Mid-MS Valley and into Central TN
during the day on Wednesday. As this takes place, Central AL will
see substantial warming with highs in the 70s and dewpoints in the
mid 60s. However, we also see warming in the mid levels that will
decrease the lapse rates, which, along with the persistent cloud
cover, will help limit the overall destabilization. A cold front
will approach the area through the afternoon, finally reaching our
western counties in the evening. Expect thunderstorms along the
frontal boundary itself. Some of these may be strong to severe at
times with damaging winds and heavy rain. A brief tornado can't be
ruled out given the strength of this system. Also, with the
prolonged heavy rainfall today through Tuesday, any additional
rainfall with the thunderstorms could lead to another round of
localized flooding; however, this will be a more progressive system
(fast-moving) compared to Monday/Tuesday which should lessen the
overall flash flooding impacts.

A few limiting factors are at play for the severe threat Wednesday
night into Thursday. Primarily, instability is expected to be modest
at best, with the latest runs only indicating 200-400 J/kg as the
front moves through. This is certainly enough to support some
storms, but given the highly dynamic system and strong vertical
shear (70-80kt 0-6km bulk shear), any updrafts that develop may be
sheared apart before they can become sustained, which can happen
when we have too much shear compared to the instability. Next, by
the time the front makes it to Central AL, the surface low is
forecast to be in Kentucky, and surface winds begin to veer to the
southwest just prior to the frontal passage. This will result in
more unidirectional hodographs, limiting the tornado potential
unless complex storm interactions take place, which can't be
forecasted this far out. Given the highly dynamic system, I will
maintain slight risk forecast for Central AL, with tornadoes and
damaging winds being the main threats. We will need to monitor
latest model trends in regards to the thermodynamics, as that is the
main limiting factor that is leading to the uncertainty right now.

The front should be south and east of Central AL by Thursday
afternoon, finally ending the rain chances for our area. Much colder
and drier air comes in Thursday night with Friday morning lows in
the mid 20s in the far northern counties and low 30s for areas
generally between I-20 and I-85. South of I-85 will be in the mid to
upper 30s. This cooler and drier trend should continue into the
weekend. Some guidance suggests another wave moving through Saturday
night through Monday, but there's little agreement in the model
guidance as a whole for this, so confidence is low. I've increased
PoPs to the 40-50% to account for some chance of rain moving in, but
I won't go higher than that until there's more consistency in the
models.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Widespread moderate to heavy rain showers with a few embedded
thunderstorms are ongoing across the northwest 1/2 to 2/3 of
state. (mainly staying well north of Interstate 85 for now) This
is thanks to a moist onshore low level flow and upper shortwaves
moving through the upper west southwest flow. MVFR with some IFR
and lower cigs will accompany the activity this afternoon.
Conditions deteriorate further tonight as showers should spread
into MGM/TOI as well. Cigs should lower some as well. With lower
thunder chances, TAFs are focusing more on the rain showers and
cigs in later part for tonight into Tuesday. Winds will begin to
shift in the morning Tuesday as a front moves in the state.
Elevated rain chances remain through the TAF.

08

&&

.FIRE WEATHER...

An axis of heavy rain along with a few embedded thunderstorms is
expected across the northern half of the state now through early
Tuesday. The wet pattern will continue through much of the week.
Drier weather returns for a short break for Thursday night into
Friday. However, a chance for wetting rains return for the latter
part of the weekend by Saturday night.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     62  59  64  49  70 / 100 100  90  50  50
Anniston    64  62  68  52  72 / 100 100  90  50  50
Birmingham  64  62  64  52  73 / 100 100  90  50  50
Tuscaloosa  67  63  65  52  74 / 100 100  90  50  60
Calera      66  63  68  53  73 / 100 100  90  50  50
Auburn      68  63  72  57  73 /  50  50  80  40  40
Montgomery  72  66  75  59  78 /  50  50  70  40  40
Troy        72  65  77  61  77 /  30  50  60  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through Tuesday afternoon for the following
counties: Bibb...Blount...Calhoun...Cherokee...Clay...Cleburne...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Marion...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tuscaloosa...Walker...Winston.

&&

89/16/25/08
Hazardous weather outlook, Feb 10, 4:03 AM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
403 AM CST Mon Feb 10 2020

ALZ011>015-017>050-111315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
403 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Periods of heavy rainfall are expected today. Recent rainfall has
produced saturated soil conditions, and any additional rainfall could
produce flash flooding issues.

Strong to severe storms possible in far West-Central Alabama from 10
AM to 3 PM today. The main impact will be damaging winds up to 60
mph, though a brief tornado cannot be ruled out.

Many area rivers are in or expected to rise above flood stage.
Please see the latest river statements for specific details on the
rises and expected crest values.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periods of heavy rainfall are expected Tuesday through Thursday.
Recent heavy rainfall has produced saturated soil conditions, and any
additional rainfall could produce flash flooding issues.

There is a potential for severe storms Wednesday night into early
Thursday morning. Damaging winds and a couple of tornadoes appear
possible.

Many rivers will continue to rise over the next few days. Many have
reached flood stage or will reach flood stage. Please see the latest
river statements for specific details on the rises and expected
crest values.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be
necessary Monday and Wednesday night.

In the hours before

Local storm report, Feb 10, 1:55 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      1 NNE HOOVER            33.41N 86.80W
02/10/2020                   JEFFERSON          AL   LAW ENFORCEMENT

            US HWY 31 DEEMED IMPASSABLE IN BOTH
            DIRECTIONS AT MONTREAT DR DUE TO FLOOD
            WATERS.

&&

TG
Local storm report, Feb 10, 2:04 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     FLOOD            2 NNW LAKE PURDY COMMUN 33.45N 86.69W
02/10/2020                   JEFFERSON          AL   PUBLIC

            PORTIONS OF SICARD HALLOW RD FLOODED DUE TO
            LITTLE CAHABA RIVER OUT OF ITS BANKS.

0125 PM     FLASH FLOOD      1 ESE DOLOMITE          33.46N 86.95W
02/10/2020                   JEFFERSON          AL   EMERGENCY MNGR

            ALLISON-BONNETT MEMORIAL DR DEEMED
            IMPASSABLE AT RUTLEDGE DR.

0115 PM     FLASH FLOOD      2 WSW COTTONDALE        33.18N 87.48W
02/10/2020                   TUSCALOOSA         AL   PUBLIC

            ROADS FLOODED IN THE WOODLAND HILLS
            SUBDIVISION. REPORTED VIA SOCIAL MEDIA.

0115 PM     FLASH FLOOD      1 WSW UAB CAMPUS        33.50N 86.82W
02/10/2020                   JEFFERSON          AL   PUBLIC

            PEOPLE BEING RESCUED FROM STALLED CARS IN
            FLOOD WATERS AT THE INTERSECTION OF 8TH ST
            AND UNIVERSITY. REPORTED VIA SOCIAL MEDIA.

0101 PM     FLOOD            TUSCALOOSA              33.20N 87.57W
02/10/2020                   TUSCALOOSA         AL   BROADCAST MEDIA

            AREAS OF STREET FLOODING ACROSS THE CITY OF
            TUSCALOOSA, PRIMARILY IN TYPICAL FLOOD SPOTS
            AT THIS TIME.

1250 PM     FLASH FLOOD      2 N COKER               33.27N 87.68W
02/10/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            UPPER COLUMBUS RD EXPERIENCING WASH OUTS DUE
            TO FLOOD WATERS.

1250 PM     FLASH FLOOD      1 NNE HOOVER            33.41N 86.80W
02/10/2020                   JEFFERSON          AL   LAW ENFORCEMENT

            US HWY 31 DEEMED IMPASSABLE IN BOTH
            DIRECTIONS AT MONTREAT DR DUE TO FLOOD
            WATERS.

1250 PM     FLASH FLOOD      2 SW HUEYTOWN           33.43N 87.03W
02/10/2020                   JEFFERSON          AL   FIRE DEPT/RESCUE

            15TH ST DEEMED IMPASSABLE DUE TO FLOODING
            BETWEEN VIRGINIA RD AND VIRGINIA DR.

1248 PM     FLASH FLOOD      VESTAVIA HILLS          33.43N 86.79W
02/10/2020                   JEFFERSON          AL   PUBLIC

            FLOOD WATER ACROSS ROADWAYS AND NEAR
            BUSINESSES.

1246 PM     FLASH FLOOD      HOOVER                  33.40N 86.81W
02/10/2020                   JEFFERSON          AL   PUBLIC

            FLOOD WATER ACROSS HIGHWAY 31.

1245 PM     FLASH FLOOD      2 SSE DUNCANVILLE       33.05N 87.45W
02/10/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            SOUTH SANDY RD DEEMED IMPASSABLE AT BIG
            SANDY CREEK.

1245 PM     FLASH FLOOD      FOSTERS BOAT LANDING    33.12N 87.67W
02/10/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            FOSTERS LANDING LANE AND FOSTERS LOOP RD
            DEEMED IMPASSABLE.

1245 PM     FLASH FLOOD      2 SW HULL               33.03N 87.61W
02/10/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            PORTIONS OF WHITFIELD RD AND SIMPSON SWAMP
            RD DEEMED IMPASSABLE.

1236 PM     FLOOD            1 NE UAB CAMPUS         33.51N 86.79W
02/10/2020                   JEFFERSON          AL   PUBLIC

            STREET FLOODING IN PROGRESS IN THE AREA.

1210 PM     FLOOD            1 N BJCC                33.54N 86.81W
02/10/2020                   JEFFERSON          AL   PUBLIC

            MINOR ROADWAY AND LOW-LYING FLOODING IN
            PROGRESS.

&&
Local storm report, Feb 10, 2:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLOOD            2 ENE COTTONDALE        33.19N 87.43W
02/10/2020                   TUSCALOOSA         AL   PUBLIC

            FLOODING IN THE CANYON LAKES AREA DUE TO
            WATERWAYS OUT OF THEIR BANKS. REPORTED VIA
            SOCIAL MEDIA.

&&

TG
Local storm report, Feb 10, 2:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
212 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      OAK MOUNTAIN AMPHITHEAT 33.33N 86.79W
02/10/2020                   SHELBY             AL   LAW ENFORCEMENT

            FLOODING ALONG PORTIONS OF AMPHITHEATER RD.

&&

TG
Local storm report, Feb 10, 2:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLASH FLOOD      INDIAN SPRINGS VILLAGE  33.35N 86.75W
02/10/2020                   SHELBY             AL   LAW ENFORCEMENT

            HWY 119 DEEMED IMPASSABLE NEAR THE INDIAN
            SPRINGS TOWN HALL.

&&

TG
Local storm report, Feb 10, 2:29 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CST MON FEB 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      2 SE VESTAVIA HILLS     33.41N 86.77W
02/10/2020                   JEFFERSON          AL   PUBLIC

            ROCKY RIDGE ELEMENTARY SCHOOL PARKING LOT
            PARTIALLY UNDERWATER. WATER STILL RISING.
            REPORTED VIA SOCIAL MEDIA.

&&

TG

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:24 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry4 days
Feb 9, 8:24 PM CSTRiver Flood WarningBMXDallas, Perry7 days
Feb 10, 3:40 AM CSTFlash Flood WatchBMXBibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 16 more30 hr
Feb 10, 10:05 AM CSTAreal Flood AdvisoryBMXGreene, Hale, Pickens, Sumter, Tuscaloosa6 hr
Feb 10, 10:13 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston6 hr
Feb 10, 11:33 AM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby6 hr
Feb 10, 11:53 AM CSTFlash Flood WarningBMXLamar, Marion, Winston6 hr
Feb 10, 12:18 PM CSTFlash Flood WarningBMXGreene, Pickens, Sumter, Tuscaloosa6 hr
Feb 10, 12:32 PM CSTFlash Flood WarningBMXBibb, Jefferson, Shelby6 hr
Feb 10, 1:08 PM CSTAreal Flood WarningBMXCherokee72 hr
Feb 10, 1:09 PM CSTAreal Flood WarningBMXCherokee5 days
Feb 10, 1:23 PM CSTAreal Flood WarningBMXCherokee24 hr
Feb 10, 1:50 PM CSTRiver Flood WarningBMXJefferson14 hr
Feb 10, 1:51 PM CSTAreal Flood AdvisoryBMXBlount, Calhoun, Etowah, St. Clair, Talladega6 hr
Feb 10, 2:49 PM CSTFlash Flood WarningBMXBibb, Chilton, Hale, Perry6 hr
Feb 10, 3:03 PM CSTAreal Flood AdvisoryBMXChambers, Clay, Randolph5 hr
Feb 10, 3:39 PM CSTAreal Flood AdvisoryBMXCoosa4 hr
Feb 10, 3:49 PM CSTAreal Flood AdvisoryBMXCleburne, Talladega5 hr
Feb 10, 4:45 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Walker4 hr

Nearby

Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.